Addiction Survivors

Notices

Reply
Unread 06-27-2008, 08:16 AM   #1
mcmotley
Senior Member
 
Posts: 104
Default Woke up in a cold sweat from top to bottom....why?

Hi ya all!

I am at a lose right now. I have tapered from 16mgs to 10mgs since May 19th. I feel fine except for a little sleepless at night. It is now 2:08 right now and I up again! I woke up this time soaked from top to bottom with sweat! Had to change clothes! My last taper was on sunday June 22. I tapered another 2mgs for my evening dose.

The problem is that I am wakining up several times in the middle of night and this time I was soaked! I went to bed at 11:30 and I have had only a couple of hours sleep and feel like crap.

I just don't understand why the sweats? Am I tapering too quick? Like I said I feel fine all day, but at nght I have been sweating like pig! It was sooooo bad this time I had to change clothes! I took some xanex tonght so that I could try and get a decent nights sleep, but noooooooooooooooooo I had to wake up clovered in sweat!

I am so tired of this and I don't know that is causing it! SO PLEASE if anyone has any suggestins PLEASE help me! I am so tied that I can barley type and I have the chills!!!

Thank you, Michelle
mcmotley is offline   Reply With Quote
Unread 06-27-2008, 08:41 AM   #2
gotoffmdone
Senior Member
 
Posts: 3,500
Default

Is it only at night that you sweat?

Wayne
gotoffmdone is offline   Reply With Quote
Unread 06-27-2008, 08:46 AM   #3
sunsetgirl
Member
 
Posts: 83
Default

Michelle. I too get these horrible night sweats and I really don't know if they are as a result of the sub (like a side effect) or hormonal issues.
Have you recently had any hormonal issues in your life - for instance recently had a baby, at the age where we start to enter perimenopause which refers to the years leading up to menopause, for some somen perimenopause starts in your mid thirties. It did with me. I still haven't hit "menopause" - I am still ovulating regularly but the pre-menopausal symptoms are driving me nutty. Drenched with sweat during the night, feeling hot often during the day, fatigue and general aches and pains.
After a huge hot sweat your body then starts to try to regulate your temperature and of course with the sweat on your body you rapidly become chilled.
Don't worry - I have to get up most nights and change my nightclothes and a couple of times I have even had to change the bottom sheet - really the last thing one feels like doing in the middle of the night.
My hormonal levels are low and I am considering HRT as I'm not sure I can put up with this much longer. I have a very busy job and I just can't take the broken sleep anymore!!
Then again - I have felt 'different' since I started on sub so it could well be a side effect. I too am tapering albeit very very slowly at just 0.2mg per week and not feeling any w/d's. I thought this was a ridiculously slow rate however my Doctor is insistent and now I've done it for a while I see the wisdom behind his words. At this rate - I will be off sub in around 12-13 weeks although if at anytime I feel w/d's I will stay a little longer on that dose.
The other things that can cause night sweats are low grade fevers, for example if you have a hidden infection somewhere.
However - I would lay a bet that it is your hormone levels or the sub. When you see your primary doctor ask for a full fasting blood test - and get EVERYTHING checked out - full blood count, iron studies, cholesterol as you will be fasting anyway, hormone levels, thyroid levels, thyroid antibodies and an ESR which will show if you have an infection or inflammation anywhere. I hope this helps. I know how it feels!! SunsetGirl
sunsetgirl is offline   Reply With Quote
Unread 06-27-2008, 08:50 AM   #4
Dobeygirl
Senior Member
 
Posts: 116
Default

Hi Michelle,

I don't know how old you are, but when I started sweating at night, it was due to menopause. It happened that suddenly too, like flipping a switch. Even if you think you're too young, it could still be hormonal, maybe your doc can give you a bloodtest to check.

If the sweating was due to your taper, I think you would have had symptoms a lot sooner, like within a couple weeks, and it has been over a month now. Plus, you'd be sweating day and night.

The other thing is you could simply be coming down with something like the flu, time will tell on that one. Good luck, I know it sucks waking up drenched. When I learned it was menopause I got on hormones right away (bio-identical is the ONLY way to go, IMO) and the symtoms stopped immediately. In the meantime, keep your fluids up since you're sweating a lot of them away, dehydration can lead to fatigue and headaches.

Good luck!!
Dobeygirl is offline   Reply With Quote
Unread 06-27-2008, 09:45 AM   #5
mcmotley
Senior Member
 
Posts: 104
Default

Thank you for your advice, yes I am still up. it's 3:32 am. Now that I think about it, Matbe menapause is the answer. I am 36, tubes tied had 4kids and the menapause thing does make sense.

As for the sweats, yes they only come at night. So prbl. not sub related. I am tapering slow and listening to my body, so I had to rule this out was due to the Sub. I well talk to DR. tomorrow about this though and have a full blood workup pn me in am. I am just so tired and disgusted eachh this.

Ok going back to bed, making a lot of typo's I have to say
thanks for the advice though,see ya all in the ""real' am

Michlee
mcmotley is offline   Reply With Quote
Unread 06-27-2008, 11:16 AM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi Michelle, Is this the first time you've sweated like that?

What do you take for an evening dose? That could be contributing to your sleeplessness. There are many people who cannot take bupe in the afternoon because it disrupts their sleep.

Just something to think about.

I hope you got some sleep.

Nancy
NancyB is offline   Reply With Quote
Unread 06-28-2008, 05:03 PM   #7
phone
Senior Member
 
Posts: 665
Default

HI Motley Michelle. how's the sweats? I'm on 16-20/day. I have the night sweats, too. Soaked from forhead down. It is pure wetness. I also remembered (just recently) that my last stint on sub, I sweated profusely too. (even before I started taking methadone on top of the sub). They are starting again like that recently (been on sub almost 3 months).
So I am wondering that maybe bc my last dose is at 3PM, by mid-night times it's been awhile and the w/d's are starting (though since the long half-life that would be impossible from what I have read).

But I am sweating all night too. You are not alone! (and no, it's not bc the room is too hot.) I am 36 yrs old and to my knowledge I don't have any hormonal problems.
phone is offline   Reply With Quote
Unread 06-29-2008, 08:39 AM   #8
gotoffmdone
Senior Member
 
Posts: 3,500
Default

My wife had a Grade 4 brain aneurysm, so they took her off Premarian. For people with a history of brain trauma, it is contra-indicated.

The hot flashes and sweats immediately posed a concern, obviously.

She was told to take Evening Primrose Oil found in the vitamin section of the store. I believe she has been taking 1000mgs morning and night for almost 9 years now and it helps with her hot flashes and sweats.

Wayne
gotoffmdone is offline   Reply With Quote
Unread 07-13-2008, 06:32 AM   #9
ironman
Senior Member
 
Posts: 174
Default

Welcome to the club ! I think occassional nightsweats are just one of the upleasant side effects of Sub. Mine are not as frequent as they were a year ago. in fact, at one point I thought I was over/past them.
A coupe nights ago I found myself at 2am drying myself off with a hair dryer, changing the sheets etc. Sweating so much that when I leaned over the sink the sweat was running off the edge of my neard into the sink ! I'm very sloppy with my dosing and i've chalked it up to this. I think itss on those days/nights that I've unintentionally taken a little more than usual or not quite enough - not sure which.
Like I said I'm sloppy.
ironman is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 05:24 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors